Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have flu-like symptons on an off for almost a

Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 5086 Questions

default
Posted on Wed, 2 Jan 2019 in Medicines and Side Effects
Question: I have flu-like symptons on an off for almost a year; fatigue; heavy, sensitive eyes, lightheaded and dizzy at times, and what I refer to as a gurgle in my stomach and hives which were diagnosed as Chronic Hives Syndrome. I have had blood tested for various tick born diseases, lupus and some other things and everything comes back negative. I am now doing acupuncture and felt some relief but for the last 2 days have felt terrible. I am at my witt's end. These symptons come and go. Also numbness and tingling in right handPlease help :(
default
Follow up: Dr. Dorina Gurabardhi 58 minutes later
When can I expect a reply?
doctor
Answered by Dr. Dorina Gurabardhi 7 hours later
Brief Answer:
Probably symptoms related to chronic hives syndrome,more details are needed

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Your symptoms can be related to chronic hives syndrome.

There are several diagnoses which can be related to this syndrome.

I would like to have more information about the examinations that you have already done to be able to help you better.

Have you checked thyroid function?
The chronic hives syndrome can be related to thyroid disease.

Have you used any medication, herbal remedies or supplements?
You can try antihistamines such as Levocetirizine 10 mg daily for temporary relief of your symptoms.

Have you had any viral or bacterial infections recently?

Do you have a family history of hives or or other similar diagnoses?

Awaiting for your response.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dorina Gurabardhi 11 hours later
Thank you for the response. I take Zyrtech every day. I am also getting a monthly shot called Xolair (not sure of spelling). Neither has helped. I am going to see a rheumatologist this Friday. I will look for the blood work that was performed by primary doctor's office, but I do think they checked for thyroid. My mother's side has a history of thyroid issues. I am feeling bad again today.
default
Follow up: Dr. Dorina Gurabardhi 1 minute later
I should also ask what can be done to treat the symptoms? Not the hives themselves?
doctor
Answered by Dr. Dorina Gurabardhi 3 hours later
Brief Answer:
The thyroid issues should be confirmed through examination and treated.

Detailed Answer:
Hi again dear,

The chronic hives syndrome has a connection with thyroid dysfunction.

So, if you already have a family history of thyroid issues you should do further examination of the thyroid function.

I recommend doing thyroid hormone level and also an ultrasound of the thyroid.

If the connection between the two diagnoses is confirmed the thyroid issue should be treated with specific prescribed medications.

Meanwhile, I recommend you to continue using Zyrtec to treat the hives symptoms.

You should consult an endocrinologist for further evaluation.

Take care dear,

Dr.Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Dorina Gurabardhi 5 hours later
Thank you so much. I plan to do just that.
doctor
Answered by Dr. Dorina Gurabardhi 8 minutes later
Brief Answer:
You are welcome dear.

Detailed Answer:
Hi again dear,

I am glad I could help you.

You are welcome for any other queries in the future.

Wishing you all the best.

Take care dear,

Dr. Dorina Gurabardhi
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on